Poincare series for the algebras of joint invariants and covariants of $n$ quadratic forms

  • N.B. Ilash Khmelnytskyi National University, 11 Instytytska str., 29016, Khmelnytskyi, Ukraine
Keywords: classical invariant theory, invariants, Poincare series, combinatorics
Published online: 2017-06-07


We consider one of the fundamental problems of classical invariant theory - the research of Poincare series for an algebra of invariants of Lie group $SL_2$. The first two terms of the Laurent series expansion of Poincare series at the point $z = 1$ give us important information about the structure of the algebra $\mathcal{I}_{d}.$ It was derived by Hilbert for the algebra ${\mathcal{I}_{d}=\mathbb{C}[V_d]^{\,SL_2}}$ of invariants for binary $d-$form (by $V_d$ denote the vector space over $\mathbb{C}$ consisting of all binary forms homogeneous of degree $d$). Springer got this result, using explicit formula for the Poincare series of this algebra. We consider this problem for the algebra of joint invariants $\mathcal{I}_{2n}=\mathbb{C}[\underbrace{V_2 \oplus V_2 \oplus \cdots \oplus V_2}_{\text{n times}}]^{SL_2}$ and the algebra of joint covariants $\mathcal{C}_{2n}=\mathbb{C}[\underbrace{V_2 {\oplus} V_2 {\oplus} \cdots {\oplus} V_2}_{\text{n times}}{\oplus}\mathbb{C}^2 ]^{SL_2}$ of $n$ quadratic forms. We express the Poincare series $\mathcal{P}(\mathcal{C}_{2n},z)=\sum_{j=0}^{\infty }\dim(\mathcal{C}_{2n})_{j}\, z^j$ and $\mathcal{P}(\mathcal{I}_{2n},z)=\sum_{j=0}^{\infty }\dim(\mathcal{I}_{2n})_{j}\, z^j$ of these algebras in terms of Narayana polynomials.


Also, for these algebras we calculate the degrees and asymptotic behavious of the degrees, using their Poincare series.

Article metrics
PDF downloads: 112
Abstract views: 245
How to Cite
Ilash N. Poincare Series for the Algebras of Joint Invariants and Covariants of $n$ Quadratic Forms. Carpathian Math. Publ. 2017, 9 (1), 57-62.